Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 7, 2017, 6:15 PM CDT for Mille Lacs County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 7, 2017, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
County Mille Lacs County, MN
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS83 KMPX 072315 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 615 PM CDT WED JUN 7 2017 MNZ043-044-050-080000- Benton-Mille Lacs-Morrison- 615 PM CDT WED JUN 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MILLE LACS... NORTHEASTERN BENTON AND SOUTHEASTERN MORRISON COUNTIES... At 614 PM CDT, a strong thunderstorm was located over Morrill, or 22 miles northeast of St. Cloud, moving northeast at 25 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. this storm will remain over mainly rural areas of northeastern Benton...west central Mille Lacs and southeastern Morrison Counties, including the following locations: Granite Ledge, Morrill and Rum River. This includes U.S. Highway 169 between mile markers 197 and 207. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4578 9396 4586 9403 4602 9369 4584 9356 TIME...MOT...LOC 2314Z 240DEG 22KT 4583 9392 $$ BORGHOFF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:37 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 7, 3:37 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 337 PM CDT Wed Jun 7 2017 .SHORT TERM...(This evening through Thursday) Issued at 334 PM CDT Wed Jun 7 2017 The short term concern remains convective trends through the period. Radar trends showing some isolated convection to the southwest and trying to reform into central MN this afternoon. Latest SPC mesoanalysis showing MLCAPE around 1000 J/kg to the southwest where temepratures managed to approach 90. DCAPE also showing values to 1000 J/kg along the leading edge of the southwest convection. This is forecast to lift northeast and builds across central MN. Bufkit sounding continue to show inverted V soundings as well and this will support wind gusts in stronger cells through the evening across central and eastern Minnesota. Certainly a 40 mph gust will be possible along with some small hail with the stronger cells. An isolated severe storm is possible into early evening as well. The weak boundary over western MN should move slowly east during the night and will be the focus of any organized convection as the upper trough translates east. We mentioned coverage PoPs for the overnight scattered/isolated thunder for now. Temperatures wont drop off too much overnight, mainly upper 50s to low 60s. Models suggest trough and weak boundary to focus to the east and south during the day Thursday and will hold PoPs over this region. SPC Day2 outlook mentions the marginal risk of severe with this as it drops southeast. Severe weather parameters similar to this afternoon across south central MN and west central Wisconsin. .LONG TERM...(Thursday night through Wednesday) Issued at 334 PM CDT Wed Jun 7 2017 No significant changes to the forecast. This weekend will be hot with near triple digit temperatures on Saturday, and another warm day possible on Sunday. Temperatures beyond Sunday get tricky with the potential for convection along a warm front this is forecast to be across central Minnesota and northern Wisconsin. A few of these storms could produce severe weather, but confidence is too low to merit anything more than a mention at this point. Continued with the trend from the previous forecast to raise high temperatures toward the high end of guidance, and lower dewpoints. If today's weather is any indication, should have no trouble reaching 100 degrees south of I-94 on Saturday, with mid to upper 90s elsewhere. The GFS seems overdone with moisture, and for that reason decreased forecast dewpoint temperatures for Saturday and Sunday. This leads to heat indices near or slightly below the actual air temperatures. However the bright sunshine is not factored into heat index, so do not be deceived by the relatively low heat index. On Sunday a frontal boundary that is expected to sag across the region Saturday night will lift northward as a warm front. This will be the focus for thunderstorms Sunday afternoon through early next week. The CAPE/Shear parameters will support supercells so have the potential for a few severe storms early next week. As mentioned earlier, the GFS seems over done with the boundary layer moisture, and in turn LCLs, and CAPE. Confidence is too low to say much else about the severe weather threat other than just continue to monitor forecast updates. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1118 AM CDT Wed Jun 7 2017 Scattered convection to the west will continue slow progress to the east this afternoon...making it to the MN/WI border around 00z Thu. Recently have lost lightning but believe this will flare again with diurnal trend indicated. May see vc at KAXN for early but expect most of convection will be to the east. Wont affect west central WI taf sites until after 00z so left timing wiht vcsh for now. When convection does refire...wind gusts are indicated as the strongest threat with the storms. Overall expect vfr trend with southerly winds becoming more sw-nw with passage of weak surface boundary. KMSP...We will retain the VFR trend. SHRA/TSRA chance looks greatest between 00z and 05z with sct coverage likely as it moves across the area. Boundary should sag south of the area overnight /OUTLOOK FOR KMSP/ Thu night...VFR. Wind NW 5kts. Fri...VFR. Wind SE 5kts. Sat...VFR. Wind SW 20G30kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JRB AVIATION...DWE
Hazardous weather outlook, Jun 7, 11:38 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1138 AM CDT Wed Jun 7 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081645- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1138 AM CDT Wed Jun 7 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop this afternoon from central down toward southwest MN and slowly work east through the night. The severe threat is low, though a brief strong wind gust will be possible with any of the activity this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms will be possible Thursday afternoon across far southern Minnesota. The threat for severe weather will again be low. Hot and humid conditions are expected this weekend into Monday, with daily heat indices around 100 possible. Thunderstorm chances will increase Sunday night into Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 7, 6:15 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 615 PM CDT WED JUN 7 2017 MNZ043-044-050-080000- Benton-Mille Lacs-Morrison- 615 PM CDT WED JUN 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MILLE LACS... NORTHEASTERN BENTON AND SOUTHEASTERN MORRISON COUNTIES... At 614 PM CDT, a strong thunderstorm was located over Morrill, or 22 miles northeast of St. Cloud, moving northeast at 25 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. this storm will remain over mainly rural areas of northeastern Benton...west central Mille Lacs and southeastern Morrison Counties, including the following locations: Granite Ledge, Morrill and Rum River. This includes U.S. Highway 169 between mile markers 197 and 207. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4578 9396 4586 9403 4602 9369 4584 9356 TIME...MOT...LOC 2314Z 240DEG 22KT 4583 9392 BORGHOFF
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.